Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 4, 2021Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Jul 4, 2021, 1:43 PM CDT for Okaloosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2021, 1:43 PM CDT (18:43 UTC)
Expired
Jul 4, 2021, 2:30 PM CDT
In force
47 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 70 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

742 
WWUS84 KMOB 041843
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
143 PM CDT Sun Jul 4 2021
 
FLZ205-041930-
Okaloosa Inland FL-
143 PM CDT Sun Jul 4 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN OKALOOSA COUNTY UNTIL 230 PM CDT...

At 142 PM CDT, the strong thunderstorm was located 5 miles north of
Crestview. This storm was nearly stationary.

Half inch hail and wind gusts in excess of 40 mph will be possible 
with this storm.

Locations impacted include...
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3079 8673 3097 8665 3093 8639 3073 8640
TIME...MOT...LOC 1842Z 303DEG 1KT 3083 8657 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 1:32 PM CDT, 11 minutes earlier.

Area forecast discussion, Jul 4, 1:32 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
132 PM CDT Sun Jul 4 2021

.NEAR TERM /Now Through Monday/...An upper level trough currently
over the Southeast remains so through the Near Term. Showers and
thunderstorms over open Gulf waters have been forming inland along
the I-10 corridor along a stalled surface boundary. Helping is an
MCV centered over the Okaloosa/Walton Gulf coast, with greater
coverage over the Western Florida Panhandle on radar at this time.
Have increased PoPs over the Panhandle due to this feature this
afternoon. Looking at the possibility of strong to severe storms,
local wet downburst tools are painting a high risk of downburst
south of I-10, with MLCapes rising to around 2500J/kg along with
DCapes around 1000J/kg. Add in significant dry air above the
surface, even with precipitable h20 values between 1.8" and 2.0"
near the coast. The possibility of stronger storms remains along the
I-10 corridor and areas south this afternoon, with convection
decreasing rapidly in coverage the further inland one goes. Also,
with the moist airmass near the coast, ponding of water in the more
urbanized areas south of I-10 is possible due to high rainfall
rates.

For tonight, am expecting any convection over land to decrease in
coverage and intensity this evening, and shift south of the coast.
With a gradient in the moisture levels over the forecast area (1.4"
along the northern border to near 2.0" along the coast), inland
areas will see more efficient radiational cooling overnight. Low
temperatures dropping into the mid to upper 60s are expected north
of Highway 84, low to mid 70s south.

Monday, with Elsa moving into the Gulf, deep layer southerly flow
becomes re-established over the Southeast and Gulf moisture moves
inland. Precipitable h20 levels rise to 2.0" or higher by the end of
the day over the forecast area. Scattered to numerous showers and
thunderstorms are expected. Increased cloud cover over the forecast
area will combine with increased convection to bring a cooler
than seasonal norm day to the forecast area. High temperatures in
the low to mid 80s expected along and east of the Alabama River,
with mid to upper 80s west. Strong to severe storms are again
possible. Guidance is advertising MLCapes rising to around
2500J/kg along with DCapes around 1000J/kg. With dry layers in the
mid upper levels continuing as the airmass moistens over the
forecast area, any taller storms grabbing this drier air will have
the potential to create damaging downbursts.
/16
&&

.AVIATION...
18Z issuance...Conditions across the forecast area ranged from mid
level MVFR south of I-10 (closer to a stalled surface boundary near
the Gulf coast) to VFR north. Easterly winds around 5 knots were
noted north of I-10 to southerly around 10 knots along the coast.

Afternoon convection that has been forming along the I-10
corridor will continue to during the afternoon, bringing local
drops to low end MVFR with the stronger convection. Southerly
winds around 10 knots will move a bit further inland in the
afternoon, but are expected to remain well south of Highway 84.
This afternoon's showers and thunderstorms will decrease quickly
in coverage and strength over land this evening with the loss of
the day's heating, but are expected to continue over open Gulf
waters overnight. Winds will shift to a general northerly 5 knots
of less overnight over land areas, but remain southwesterly 5 to
10 knots along the coast. MVFR CIGs are expected to continue
closer to the coast and the stalled surface boundary, with VFR
well inland. Monday is expected to see the same, with local mid to
upper MVFR conditions closer to the coast, VFR well inland.
Showers and thunderstorms forming near the coast may move inland
in the early morning hours, then along the I-10 corridor in the
mid to late morning hours. Winds will become a more organized
southerly Monday morning as Elsa moves into the Gulf and moves
north over the Florida Gulf coast.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday evening for ALZ265-266.

FL...High Rip Current Risk through Monday evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 4, 1:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
143 PM CDT Sun Jul 4 2021

FLZ205-041930-
Okaloosa Inland FL-
143 PM CDT Sun Jul 4 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN OKALOOSA COUNTY UNTIL 230 PM CDT...

At 142 PM CDT, the strong thunderstorm was located 5 miles north of
Crestview. This storm was nearly stationary.

Half inch hail and wind gusts in excess of 40 mph will be possible
with this storm.

Locations impacted include...
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3079 8673 3097 8665 3093 8639 3073 8640
TIME...MOT...LOC 1842Z 303DEG 1KT 3083 8657

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:52 AM CDTRip Current StatementMOBBaldwin, Mobile43 hr
Jul 4, 8:55 AM CDTSpecial Marine WarningMOB95 min
Jul 4, 12:57 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Jul 4, 3:34 PM CDTSpecial Weather StatementMOBEscambia41 min
Jul 4, 5:21 PM CDTSpecial Weather StatementMOBGreene39 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.